Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 16, 2025, 12:13 AM CST for Lamar County, Marion County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2025, 12:13 AM CST (06:13 UTC)
- Expired
- Feb 16, 2025, 12:30 AM CST
- In force
- 17 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lamar County, MS, Marion County, MS
The radar
The Hammond radar (KHDC), 97 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted.
645
WFUS54 KJAN 160613
TORJAN
MSC073-091-160715-
/O.NEW.KJAN.TO.W.0033.250216T0613Z-250216T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1213 AM CST Sun Feb 16 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Marion County in south central Mississippi...
Southern Lamar County in southeastern Mississippi...
* Until 115 AM CST.
* At 1213 AM CST, a severe thunderstorm capable of producing a
tornado was located near Sandy Hook, or 14 miles north of Bogalusa,
moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pine Burr around 1220 AM CST.
Baxterville around 1225 AM CST.
Pine Ridge and Purvis around 1240 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3107 8984 3108 8988 3131 8950 3115 8935
3106 8935 3101 8950 3101 8955 3100 8955
3100 8984
TIME...MOT...LOC 0613Z 241DEG 36KT 3099 8983
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SW1 follow-up statement
048
WWUS54 KJAN 160630
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1230 AM CST Sun Feb 16 2025
MSC073-091-160640-
/O.CAN.KJAN.TO.W.0033.000000T0000Z-250216T0715Z/
Marion MS-Lamar MS-
1230 AM CST Sun Feb 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MARION AND SOUTHERN LAMAR
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 AM CST for south central
and southeastern Mississippi.
&&
LAT...LON 3107 8984 3108 8988 3131 8950 3115 8935
3106 8935 3101 8950 3101 8955 3100 8955
3100 8984
TIME...MOT...LOC 0627Z 241DEG 36KT 3107 8965
$$
SWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 15, 11:37 PM CST, 36 minutes earlier.
Area forecast discussion, Feb 15, 11:37 PM CST, 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1137 PM CST Sat Feb 15 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 940 PM CST Sat Feb 15 2025
Local radars showed a line of severe storms from Grenada to
Natchez. Mid evening satellite imagery/RAP analysis showed a
potent shortwave just east of the ArkLaTex. This shortwave will
swing east through the night and help the line accelerate to the
east. This shortwave will also help increase the intensity of the
storms with a capability of damaging wind gusts and tornadoes
until the line clears our CWA. A new Tornado Watch has been issued
which includes the area east of a line from Grenada to Vicksburg
to Natchez. In addition gusty winds of 30 to 40 MPH will continue
ahead and behind the line of storms. /22/
&&
.DISCUSSION...
Issued at 244 PM CST Sat Feb 15 2025
Through tonight:
It is a warm and windy afternoon as gusty SSW wind advects a warm
and moist airmass into the region. Between considerable breaks in
the cloud deck and this advection, temps now have risen into the
lower 80s across much of the area. A combination of the increased
mixing and falling surface pressures has resulted in winds gusting
into the 35 to 45 mph range almost areawide. Strong gradient wind
will persist through the night, including in the wake of the
front. But strongest non-thunderstorm gusts will mainly occur
ahead of the storms. The Wind Advisory was expanded to include the
entire area through tonight.
Meanwhile frontogenesis is increasing from the ArkLaTex through
the Mid South, coinciding with a strengthening low level jet.
Along this organizing front, showers are already ongoing. Over the
next hour or two, convection is expected increase in coverage and
intensity within this corridor and quickly organize into a line
as it builds eastward. The line will begin to move into our area
in southeast AR/northwest MS around sunset then advance quickly
eastward through the evening hours, departing the Golden Triangle
by around midnight and the Pine Belt within an hour or two later.
With the LLJ forecast to expand and strengthen to 50-60 kt as the
line moves through and 500mb winds increasing to over 100 kt along
with more than sufficient instability through the evening, the
line of storms is expected to be intense with widespread damaging
wind gusts likely to occur. Strong low level shear will also favor
the development of multiple mesovortices along the line with
multiple QLCS tornadoes possible if not likely. Some tornadoes
could be strong. Ahead of the QLCS, increasing convective
development appears likely across south MS later this evening.
Conditions are somewhat unfavorable for this activity to flourish,
but if one or two discrete cells are able to gain traction, the
environment would be conducive for those storms to produce
tornadoes. While this is a low probability scenario, we will be
monitoring it closely through the evening.
With the storms moving through quickly, rain chances will
decrease quickly as well overnight, though light wrap around rain
showers or drizzle are possible toward daybreak Sunday. /DL/
Sunday through next Saturday: Following the front/storm system, a
cold airmass will move into the area dropping temperatures well
below normal. Widespread freeze conditions are expected Sunday
night as temperatures fall into the upper 20s to lower 30s, 10+
degrees cooler than seasonal averages. Following the onset of the
cold the area remains rather active as areas near the ArkLaMiss
junction could possibly see some type of wintry mix by mid-week.
Synoptically upper level troughing will stretch from Canada
through the deep south. In addition a low pressure system tracks
southward into the deep south before pivoting back to the
northeast. As the low pressure system approaches the south precip
chances will increase Tuesday going into Wednesday. During this
mid-week timeframe confidence remains low at this time, however
the ArkLaMiss junction region will see the potential for a wintry
mix. Following this system, late week into the weekend
temperatures remain cold as another cold airmass will arrive.
Overnight temperatures Wednesday into Thursday look to be the
coolest with temps dropping into the mid teens for a majority of
the area and high temps Thursday potentially not rising above
freezing in portions of the area. Cold products will be likely be
needed by mid to late week but this scenario is still a few days
away, so be sure to stay updated with the forecast this week. /KP/
&&
.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Sat Feb 15 2025
A line of severe convection continues to race east across the
area this evening, and will affect KGTR, KMEI, KHBG, & KPIB
through at least 08Z. Along the leading edge of this line, wind
gusts between 30-40 knots will be possible, along with the
potential for an isolated tornado. Frequent lightning and heavy
rainfall will also accompany this line. Once the line and
attendant cold front passes, winds will become northwesterly and
sustained between 15-20 knots, and gusting around 25 knots.
Overall through most of tonight and into early Sunday afternoon,
low stratus in the wake of the front will yield MVFR flight
categories at most area TAF locations. As we move into the late
afternoon hours Sunday, a return to VFR flight categories is
expected. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 45 52 30 54 / 80 0 0 0
Meridian 50 56 28 53 / 100 0 0 0
Vicksburg 43 50 29 53 / 10 0 0 0
Hattiesburg 52 60 31 58 / 100 0 0 0
Natchez 44 52 31 57 / 20 0 0 0
Greenville 39 44 28 46 / 10 0 0 0
Greenwood 40 47 28 51 / 50 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 AM CST Sunday for MSZ026>033-036>039-
042>066-072>074.
LA...None.
AR...None.
&&
19In the hours before
Local storm report, Feb 15, 9:35 PM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
935 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM Tstm Wnd Dmg 1 SE Natchez 31.54N 91.38W
02/15/2025 Adams MS Emergency Mngr
Trees and power lines were blown down near
Montebello Drive.
&&
NFLocal storm report, Feb 15, 9:36 PM CST, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
936 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM Tstm Wnd Dmg 1 WSW Stanton 31.61N 91.26W
02/15/2025 Adams MS Emergency Mngr
Trees and power lines were blown down near
Woodhill Drive.
&&
NFSpecial weather statement, Feb 15, 11:48 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
1148 PM CST Sat Feb 15 2025
MSZ052-056>058-064>066-160630-
Smith MS-Lauderdale MS-Jones MS-Jefferson Davis MS-Covington MS-
Jasper MS-Clarke MS-
1148 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT JASPER...SOUTHEASTERN SMITH...
CLARKE...EASTERN COVINGTON...JONES...SOUTHERN LAUDERDALE AND EAST
CENTRAL JEFFERSON DAVIS COUNTIES THROUGH 1230 AM CST...
At 1148 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Enterprise to 6 miles west of Hebron to
near Collins. Movement was east at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Soso, Hebron, Seminary, Moss, Paulding, Stonewall, Pachuta, Savoy,
Orange, and Sable around 1155 PM CST.
Barnett, Heidelberg, and Zero around 1200 AM CST.
Stafford Springs, Causeyville, Middleton, Sandersville, and
Ellisville around 1205 AM CST.
Quitman, Goodwater, Snell, and Alamucha around 1210 AM CST.
Tuckers Crossing, Sykes, and De Soto around 1215 AM CST.
Mill Creek around 1220 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for south central,
central, southeastern and east central Mississippi.
&&
LAT...LON 3216 8844 3183 8881 3182 8894 3151 8894
3150 8974 3223 8896 3222 8892 3226 8891
3239 8841
TIME...MOT...LOC 0548Z 256DEG 54KT 3223 8890 3169 8949 3157 8961
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SWLocal storm report, Feb 15, 11:49 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1149 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM Tstm Wnd Dmg 2 NE Sunrise 32.78N 89.42W
02/15/2025 Leake MS Emergency Mngr
Emergency management reported a tree down on
Hwy 16 w near Walmart in Carthage and a tree
on a house on William St in Carthage.
&&
CRSpecial weather statement, Feb 15, 11:51 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
1151 PM CST Sat Feb 15 2025
MSZ064>066-072>074-160630-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Marion MS-
Forrest MS-
1151 PM CST Sat Feb 15 2025
...STRONG THUNDERSTORMS WILL IMPACT MARION...NORTHWESTERN FORREST...
SOUTHEASTERN COVINGTON...LAMAR...SOUTHWESTERN JONES AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES THROUGH 1230 AM CST...
At 1151 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Bassfield to near Kokomo. Movement was east at
55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Melba, Improve, Columbia, and Bunker Hill around 1155 PM CST.
Sumrall around 1200 AM CST.
Sanford around 1205 AM CST.
Hattiesburg around 1210 AM CST.
Rawls Springs, West Hattiesburg, Eastabuchie, Oak Grove, and
Moselle around 1215 AM CST.
Pine Ridge around 1220 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CST for south central
and southeastern Mississippi.
&&
LAT...LON 3107 8984 3107 8992 3113 8994 3113 8998
3116 9001 3118 9001 3118 9003 3124 9003
3152 8974 3151 8913 3100 8957 3100 8983
TIME...MOT...LOC 0551Z 272DEG 47KT 3147 8973 3122 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SWLocal storm report, Feb 15, 11:59 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1159 PM CST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM Tstm Wnd Dmg 1 NW Tucker 32.72N 89.07W
02/15/2025 Neshoba MS Emergency Mngr
Emergency management reported a tree down on
Hwy 19 S and CR 448 in Neshoba County.
&&
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:58 PM CST | Severe Thunderstorm Warning | JAN | Issaquena | 47 min |
| Feb 15, 7:03 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 57 min |
| Feb 15, 7:04 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 56 min |
| Feb 15, 7:55 PM CST | Tornado Warning | JAN | Humphreys, Sharkey, Yazoo | 26 min |
| Feb 15, 8:06 PM CST | Special Weather Statement | JAN | Bolivar, Washington | 69 min |
| Feb 15, 8:27 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 48 min |
| Feb 15, 8:32 PM CST | Tornado Warning | JAN | Carroll, Holmes, Humphreys | 32 min |
| Feb 15, 8:58 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Humphreys, Issaquena, Jefferson, Sharkey, Warren | 47 min |
| Feb 15, 9:26 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Yazoo | 49 min |
| Feb 15, 9:31 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 59 min |
| Feb 15, 9:37 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 83 min |
| Feb 15, 9:49 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 71 min |
| Feb 15, 9:55 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster and 1 more | 50 min |
| Feb 15, 10:04 PM CST | Tornado Warning | JAN | Hinds, Rankin | 56 min |
| Feb 15, 10:25 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 65 min |
| Feb 15, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 59 min |
| Feb 15, 10:33 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 87 min |
| Feb 15, 10:48 PM CST | Tornado Warning | JAN | Lowndes, Oktibbeha | 27 min |
| Feb 15, 10:59 PM CST | Tornado Warning | JAN | Kemper, Lauderdale, Leake, Neshoba, Newton, Scott | 61 min |
| Feb 15, 11:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 38 min |
| Feb 15, 11:28 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee | 62 min |
| Feb 15, 11:48 PM CST | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones | 42 min |
| Feb 15, 11:51 PM CST | Special Weather Statement | JAN | Lamar, Marion | 39 min |
| Feb 16, 12:11 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 49 min |
| Feb 16, 12:12 AM CST | Tornado Warning | JAN | Lamar, Marion | 17 min |
| Feb 16, 12:37 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Feb 16, 1:40 PM CST | River Flood Warning | JAN | Carroll, Leflore | 31 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.